MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG ELECTRODE; ELECTRODE, NEEDLE, DIAGNOSTIC ELECTROMYOGRAPH

MEDTRONIC XOMED INC. NIM® EMG ELECTRODE; ELECTRODE, NEEDLE, DIAGNOSTIC ELECTROMYOGRAPH
Model Number 8227410
Medical Device Problem Code Component or Accessory Incompatibility (2897)
Health Effect - Clinical Code Lead(s), Burn(s) From (3161)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: the electrodes were received for analysis.There was no damage or anomalies in the construction of the electrodes that would result in the reported event.The end to end resistance for each side of the paired electrodes shall be <(><<)>2.0 ohms and infinite ohms between needle tips [no short circuit].The actual measurements of the red paired were as follows - one pole measured 1.7 ohms and the other 1.8 ohms with no short circuit between poles (in specification).The actual measurement of the blue paired were as follows - both poles measured 1.7 ohms with no short circuit between poles (in specification).The red/white and green end to end ohms resistance shall be less than 2.5 ohms; the actual measurements for the red/white was 0.9 ohms; the actual measurements for the green was 0.9 ohms (both were in specification).The information most likely indicates a failure to adhere to the ifu warnings.** the instructions for use warns: to avoid alternate site patient burns or lesions: ¿ a.Do not activate the electrosurgical instruments (esu) while stimulator is in contact with tissue.¿ b.Do not leave stimulating electrodes or probes in surgical field.¿ c.Do not store stimulating electrodes or probes in electrosurgical instrument holder.¿ d.Do not allow a second surgeon (for example, fat harvesting) to use electrosurgical instruments while stimulator is in use.¿ e.Do not activate electrosurgical instrument for prolonged periods while esu is not in contact with tissue.¿ f.Do not activate electrosurgical instrument near the recording or stimulating electrodes.¿ g.Do not allow patient interface boxes or recording / stimulating electrodes sites to be flooded with saline.¿ h.Do not allow excessive stray ac or dc leakage currents from patient connected equipment; avoid creating an unintended grounding path through applied electrodes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician reported that when setting up for a cochlear implant the skin where the nim electrodes would be applied was disinfected using their ¿normal procedure¿.Following the procedure it was noted that a ¿burn wound occurred between the ground cord and stim return cord located: width - 1 cm and depth - 0.1 cm - 0.3 cm (one side to the other side).¿ the physician removed the ¿burn parts and stitched the wound.¿ following the procedure, the ground cord and stim return cord were tested; both ¿acted normally¿.It was confirmed that during the procedure a ¿bi-polar conmed¿ was used and the cables of the ¿bi-polar conmed¿ and the electrodes were side by side.At this time, the patient¿s skin is healing.

Brand Name
NIM® EMG ELECTRODE
Common Device Name
ELECTRODE, NEEDLE, DIAGNOSTIC ELECTROMYOGRAPH
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6942079
Report Number1045254-2017-00360
Device Sequence Number13650080
Product Code IKT
UDI-Device Identifier00643169290006
UDI-Public00643169290006
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K002992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2020
Device Model Number8227410
Device Catalogue Number8227410
Device Lot Number0212244318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR